Louisiana, 2004

Damaging Wind in Louisiana, May 13, 2004

May 13, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 10:00 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, May 13, 10:00 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT THU MAY 13 2004

.DISCUSSION...

POPS ARE POSSIBLY A BIT HIGH TODAY IN LA AND AR ZONES...HOWEVER WITH
THE LARGE MCS NEARBY...AND SOME CLEARING NEAR THE COAST WITH A SEA
BREEZE APPARENT MOVING NORTH OF LCH...WILL HESITATE TO LOWER POPS AT
THIS TIME. THE MENTION OF LOCALLY HEAVY RAIN WILL NOT BE REMOVED
FROM THE SOUTHERN TIER OF LA ZONES JUST BECAUSE OF THE HIGH PREVIOUS
24 HOUR TOTALS AND LOW FLASH FLOOD GUIDANCE VALUES THERE. HOWEVER
WILL TAKE OUT MENTION OF HEAVY RAIN IN SHV AND TXK GROUPS FOR THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  68  78  62 /  60  70  70  60
MLU  80  68  79  62 /  50  70  70  60
TXK  79  67  75  58 /  60  70  70  50
TYR  82  67  77  62 /  70  50  70  50
LFK  82  68  82  64 /  70  50  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, May 13, 11:00 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A VERY MOIST AND UNSTABLE AIR MASS OVER THE FOUR STATE REGION WILL
RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND POTENTIALLY
FLOODING RAINS. THE SEVERE WEATHER THREAT WILL INCLUDE THE POTENTIAL
FOR LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES.
EXPECT TORNADO ACTIVITY TO BE GENERALLY CONFINED TO THE SOUTHERN
PORTIONS OF EASTERN TEXAS AND WESTERN LOUISIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
STORMY WEATHER WILL CONTINUE IN THE FORECAST INTO FRIDAY AND
SATURDAY...THEN WILL DIMINISH TOWARD A MORE SEASONABLE PATTERN. THE
PRIMARY THREAT POSED BY THE CONTINUED STORMINESS THROUGH SATURDAY
WILL BE FLOODING...ESPECIALLY SOUTH OF I 20.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

The radar

The Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
May 13, 1:17 PM CST
Where
De Soto County, 2 mi E of Logansport
Measured
56 kt (64 mph) estimated gust
Reported by
STORM CHASER
Coordinates
31.967, -93.967

Several trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394380.